Abstract and Applied Analysis

Navier-Stokes Equations with Potentials

Adriana-Ioana Lefter

Full-text: Open access


We study Navier-Stokes equations perturbed with a maximal monotone operator, in a bounded domain, in 2D and 3D. Using the theory of nonlinear semigroups, we prove existence results for strong and weak solutions. Examples are also provided.

Article information

Abstr. Appl. Anal., Volume 2007 (2007), Article ID 79406, 30 pages.

First available in Project Euclid: 5 July 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Lefter, Adriana-Ioana. Navier-Stokes Equations with Potentials. Abstr. Appl. Anal. 2007 (2007), Article ID 79406, 30 pages. doi:10.1155/2007/79406. https://projecteuclid.org/euclid.aaa/1183666879

Export citation


  • P. Constantin and C. Foiaş, Navier-Stokes Equations, The University of Chicago Press, Chicago, Ill, USA, 1989.
  • R. Temam, Navier-Stokes Equations. Theory and Numerical Analysis, vol. 2 of Studies in Mathematics and Its Applications, North-Holland, Amsterdam, The Netherlands, 1979.
  • R. Temam, Navier-Stokes Equations and Nonlinear Functional Analysis, vol. 66 of CBMS-NSF Regional Conference Series in Applied Mathematics, SIAM, Philadelphia, Pa, USA, 2nd edition, 1995.
  • V. Barbu and S. S. Sritharan, ``Flow invariance preserving feedback controllers for the Navier-Stokes equation,'' Journal of Mathematical Analysis and Applications, vol. 255, no. 1, pp. 281--307, 2001.
  • V. Barbu, Analysis and Control of Nonlinear Infinite-Dimensional Systems, vol. 190 of Mathematics in Science and Engineering, Academic Press, Boston, Mass, USA, 1993.
  • I. I. Vrabie, $C_0$-Semigroups and Applications, vol. 191 of North-Holland Mathematics Studies, North-Holland, Amsterdam, The Netherlands, 2003.
  • V. Barbu, ``The time optimal control of Navier-Stokes equations,'' Systems & Control Letters, vol. 30, no. 2-3, pp. 93--100, 1997.
  • H. Brézis, Opérateurs Maximaux Monotones et Semi-Groupes de Contractions dans les Espaces de Hilbert, North-Holland Mathematics Studies, no. 5. Notas de Matemática (50), North-Holland, Amsterdam, The Netherlands, 1973.
  • V. Barbu, Nonlinear Semigroups and Differential Equations in Banach Spaces, Editura Academiei Republicii Socialiste România, Bucharest, Romania, 1976.